| Catalog Number |
231035 |
| Medical Device Problem Codes |
Nonstandard Device (1420); Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/26/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that before use, access sheath could not be used due to foreign substances found in the middle part.Lot#bmjrfm31, lot#bmjqfm25.Per follow up information received via ibc on 09apr2025, stated that there were two defective products were found in lot#bmjrfm31 and lot#bmjqfm25.
Event or Problem Description
Additional Manufacturer Narrative
The reported event is confirmed supplier related.Visual evaluation noted the sample was provided with the original sleeve and placed inside a large ziploc bag.The complaint indicated that foreign matter was discovered during product placement.The recovered materials were found taped to the exterior of the proxis tube.Upon evaluation, the foreign matter was identified as access glue.This issue was traced back to a point in the process where samples were removed from the cooling rack before they had fully cooled, leading to the unintentional transfer of adhesive.The issue was identified during in-process monitoring, and corrective actions were implemented to prevent recurrence.However, it is important to note that the corrective measures were instituted after the release of the lot referenced in this report.Also received 3 photo samples.First and second photo sample shows top view of product packaging indicating lot number product material number.Third photo sample shows top view of access sheath and dilator with unknown material present on access sheath.No actions can be taken at this time since a root cause was not identified.Dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: ¿indications for use: the proxis¿ ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments warning: for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/ or lead to device failure, which in turn, may result in patient injury, illness or death.Reuse reprocessing or re-sterilization may also create a risk of contamination of the device and/or cause patient infection or cross infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Do not use if sterile barrier is damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Precautions: the recommendations given are meant to serve only as a basic guide to the utilization of this access sheath.The ureteral access sheath should not be used without comprehensive knowledge of the indications, techniques and risks of the procedure.To minimize resistance during advancement, ensure the hydrophilic coating on the dilator and sheath is activated with saline or sterile water prior to placement.Do not advance sheath without the dilator in place as this could lead to trauma or injury to patient.Do not bend the device prior to placement as this could damage the integrity of the device and result in patient injury.Do not advance or withdraw device if any resistance is encountered during placement or removal without determining cause and taking action.Adverse events potential adverse events associated with the use of the transurethral access device includes, but are not limited to: - mucosal irritation, inflammation and edema - urethral strictures - acute bleeding or hemorrhage - urethral, bladder, or ureteral perforation - other injury to the urinary tract¿.Correction: h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d, f, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
The reported event is confirmed supplier related.Visual evaluation noted the sample was provided with the original sleeve and placed inside a large ziploc bag.The complaint indicated that foreign matter was discovered during product placement.The recovered materials were found taped to the exterior of the proxis tube.Upon evaluation, the foreign matter was identified as access glue.This issue was traced back to a point in the process where samples were removed from the cooling rack before they had fully cooled, leading to the unintentional transfer of adhesive.The issue was identified during in-process monitoring, and corrective actions were implemented to prevent recurrence.However, it is important to note that the corrective measures were instituted after the release of the lot referenced in this report.Also received 3 photo samples.First and second photo sample shows top view of product packaging indicating lot number product material number.Third photo sample shows top view of access sheath and dilator with unknown material present on access sheath.Based on the supplier report the reported event is confirmed.No actions can be taken at this time since a root cause was not identified.Dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: ¿indications for use: the proxis¿ ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments warning: for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/ or lead to device failure, which in turn, may result in patient injury, illness or death.Reuse reprocessing or re-sterilization may also create a risk of contamination of the device and/or cause patient infection or cross infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Do not use if sterile barrier is damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Precautions: the recommendations given are meant to serve only as a basic guide to the utilization of this access sheath.The ureteral access sheath should not be used without comprehensive knowledge of the indications, techniques and risks of the procedure.To minimize resistance during advancement, ensure the hydrophilic coating on the dilator and sheath is activated with saline or sterile water prior to placement.Do not advance sheath without the dilator in place as this could lead to trauma or injury to patient.Do not bend the device prior to placement as this could damage the integrity of the device and result in patient injury.Do not advance or withdraw device if any resistance is encountered during placement or removal without determining cause and taking action.Adverse events potential adverse events associated with the use of the transurethral access device includes, but are not limited to: - mucosal irritation, inflammation and edema - urethral strictures - acute bleeding or hemorrhage - urethral, bladder, or ureteral perforation - other injury to the urinary tract¿ correction: d, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation noted received 1 ureteral access sheath in opened packaging.Verified material number 231035 and batch number bmjqfm25.Visual inspection noted foreign material on access sheath.Also received 3 photo samples.First and second photo sample shows top view of product packaging indicating lot number product material number.Third photo sample shows top view of access sheath and dilator with unknown material present on access sheath.Based on the photo sample received the reported event was confirmed.No additional actions are required at this time since root cause was not identified.A dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: ¿indications for use: the proxis¿ ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments warning: for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/ or lead to device failure, which in turn, may result in patient injury, illness or death.Reuse reprocessing or re-sterilization may also create a risk of contamination of the device and/or cause patient infection or cross infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Do not use if sterile barrier is damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Precautions: the recommendations given are meant to serve only as a basic guide to the utilization of this access sheath.The ureteral access sheath should not be used without comprehensive knowledge of the indications, techniques and risks of the procedure.To minimize resistance during advancement, ensure the hydrophilic coating on the dilator and sheath is activated with saline or sterile water prior to placement.Do not advance sheath without the dilator in place as this could lead to trauma or injury to patient.Do not bend the device prior to placement as this could damage the integrity of the device and result in patient injury.Do not advance or withdraw device if any resistance is encountered during placement or removal without determining cause and taking action.Adverse events potential adverse events associated with the use of the transurethral access device include, but are not limited to: - mucosal irritation, inflammation and edema - urethral strictures - acute bleeding or hemorrhage - urethral, bladder, or ureteral perforation - other injury to the urinary tract¿ correction: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.